MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon partial circumferential tear was identified located approximately 8mm proximal of the distal markerband.As per specification, the rated burst pressure for this device is 24 atmospheres.A visual examination of the markerbands identified no issues.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination identified damage to the tip of the device.No other issues were noted with the tip.
 
Event or Problem Description
Reportable based on the device analysis completed on (b)(6)2024.It was reported that balloon leakage occurred.The target lesion was located in the cephalic vein.A 4.0 x40, 75cm gladiator balloon catheter was advanced for dilatation.During the procedure, pressure was applied at approximately 12 atmospheres, but it was observed that the pressure couldn't be sustained and began to drop.Subsequently, upon removal of the device, it was observed that the balloon had a leak.The procedure was completed with another of the same device.There were no patient complications reported.However, returned device analysis revealed a circumferential tear.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19322887
Report Number2124215-2024-29492
Device Sequence Number15036850
Product Code LIT
UDI-Device Identifier08714729809616
UDI-Public08714729809616
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0030955522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight72 KG